MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER
Catalog Number 165818
Medical Device Problem Code Material Invagination (1336)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the foley catheter material was different (softer) which increased false paths, was more difficult to insert, which hurt the patient.Customer had a situation where the catheter had made a knot in the bladder, and they had to do a cystoscopy to cut the catheter with a laser to remove it (pcn#175812, pcn#175814, pcn#175816, pcn#175818, pcn#175820, pcn#165822 and pcn#175824).Per additional information received via mail on 06may2025, the tip of the catheter that contains the balloon is prominent and forms a ring when the balloon is deflated.It was another issue with the deflation of the balloon.The balloon remains deformed when deflated, causing injury to the patient when removing the indwelling catheter.This was apparently true for all our 100% foley (1658xx) and lubri-sil (1758xx) models.(pcn# 165820, pcn# 165818 and pcn# 165816).No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Visual evaluation of the returned one-photo sample noted one opened (without original packaging), used silicone foley.Visual inspection of the one-photo sample noted that the balloon mushroomed.This does not meet specification which states "balloon must not cuff after deflation." no actions can be taken at this time since a root cause was not identified.A dhr review is not required as the lot number is unknown.The instructions for use were found adequate and states the following: indications for use: all-silicone foley catheters are indicated for use in the drainage and/or collection and or measurement of urine.Generally, drainage is accomplished by inserting the catheter through the urethra and into the bladder.Intended user: this product is intended to be used by qualified healthcare professionals.Intended use: for urological use only.Contraindication: no known contraindications.Warnings: on catheter, do not use ointments or lubricants having a petroleum base.They will damage catheter and may cause balloon to burst.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state, and federal laws and regulations.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness, or death of the patient.Users and/or patients within the european union, should report any serious incident that has occurred in relation to the device to the manufacturer and the competent authority of the member state in which the user and/or patient is established.Users outside of the european union should report any serious incident that has occurred in relation to the device to the manufacturer and the regulatory authority of the country in which the user and/or patient is established.Precautions: do not use device if package is opened or damaged.Do not aspirate urine through drainage funnel wall.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Correction- d, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the foley catheter material was different (softer) which increased false paths, was more difficult to insert, which hurt the patient.Customer had a situation where the catheter had made a knot in the bladder, and they had to do a cystoscopy to cut the catheter with a laser to remove it (pcn#175812, pcn#175814, pcn#175816, pcn#175818, pcn#175820, pcn#165822 and pcn#175824).Per additional information received via mail on 06may2025, the tip of the catheter that contains the balloon is prominent and forms a ring when the balloon is deflated.It was another issue with the deflation of the balloon.The balloon remains deformed when deflated, causing injury to the patient when removing the indwelling catheter.This was apparently true for all our 100 percentage foley (1658xx) and lubri-sil (1758xx) models.(pcn# 165820, pcn# 165818 and pcn# 165816).No medical intervention was reported.

Brand Name
BARDEX® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key22077925
Report Number1018233-2025-03817
Device Sequence Number21172925
Product Code EZL
UDI-Device Identifier00801741029769
UDI-Public(01)00801741029769
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number165818
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer08/20/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale